Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 142, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 13, 2009, 1:04 PM CDT for Randolph County, Illinois. It took effect at Jun 14, 2009, 1:00 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2009, 1:04 PM CDT (18:04 UTC)
- In effect from
- Jun 14, 2009, 1:00 AM CDT
- Expired
- Jun 15, 2009, 12:38 PM CDT
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Randolph County, IL
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 27.26 ft at Jun 14, 2009, 3:00 PM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 131805
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT SAT JUN 13 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF HEAVY PRECIPITATION RECEIVED
OVER THE BASIN DURING THE FIRST HALF OF THE WEEK...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC157-141804-
/O.NEW.KLSX.FL.W.0142.090614T0600Z-090616T2230Z/
/CHSI2.1.ER.090614T0600Z.090615T0600Z.090615T2230Z.NO/
104 PM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CHESTER.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON.
* AT 12:00 PM SATURDAY THE STAGE WAS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND
CONTINUE TO RISE TO NEAR 27.9 FEET BY EARLY MONDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE PRISON
FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT
BANK BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/14 06/15 06/16 06/17 06/18
MISSISSIPPI RIVER
CHESTER 27 25.99 27.4 27.6 26.1 24.5 22.94 follow-up statements
000
WGUS83 KLSX 140223
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT SAT JUN 13 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
THE MISSISSIPPI RIVER AT ...CHESTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC157-150223-
/O.EXT.KLSX.FL.W.0142.090614T0600Z-090616T1930Z/
/CHSI2.1.ER.090614T0600Z.090615T0000Z.090615T1930Z.NO/
923 PM CDT SAT JUN 13 2009
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* THROUGH MONDAY AFTERNOON.
* AT 9 PM SATURDAY THE STAGE WAS 26.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 27.6 FEET TOMORROW EVENING
AND FALL BELOW FLOOD STAGE MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE
PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT
BANK BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/14 06/15 06/16 06/17 06/18
MISSISSIPPI RIVER
CHESTER 27 26.66 27.3 27.3 25.9 24.0 22.4000
WGUS83 KLSX 141744
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CDT SUN JUN 14 2009
...THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER...
AT CHESTER ... AFFECTING RANDOLPH COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINS OVER THE PREVIOUS WEEK
WITH AN ADDITIONAL AVERAGE OF 0.10 INCHES OF PRECIPITATION FORECAST
OVER THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC157-151744-
/O.EXT.KLSX.FL.W.0142.000000T0000Z-090616T1200Z/
/CHSI2.1.ER.090614T0939Z.090614T1800Z.090615T1200Z.NO/
1244 PM CDT SUN JUN 14 2009
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SUNDAY THE STAGE WAS 27.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 27.3 FEET BY THIS AFTERNOON.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/15 06/16 06/17 06/18 06/19
MISSISSIPPI RIVER
CHESTER 27 27.20 27.0 25.4 23.7 22.5 21.3000
WGUS83 KLSX 150155
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT SUN JUN 14 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
THE MISSISSIPPI RIVER AT ...CHESTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC157-160155-
/O.EXT.KLSX.FL.W.0142.000000T0000Z-090616T0800Z/
/CHSI2.1.ER.090614T0939Z.090614T2000Z.090615T0800Z.NO/
855 PM CDT SUN JUN 14 2009
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER.
* THROUGH MONDAY.
* AT 8 PM SUNDAY THE STAGE WAS 27.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT
BANK BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/15 06/16 06/17 06/18 06/19
MISSISSIPPI RIVER
CHESTER 27 27.19 26.8 25.2 23.7 22.7 21.6000
WGUS83 KLSX 151738
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT MON JUN 15 2009
...THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER...
AT CHESTER ... AFFECTING RANDOLPH COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC157-151808-
/O.CAN.KLSX.FL.W.0142.000000T0000Z-090616T0800Z/
/CHSI2.1.ER.090614T0939Z.090614T2000Z.090615T0700Z.NO/
1238 PM CDT MON JUN 15 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT CHESTER.
* AT 12:00 PM MONDAY THE STAGE WAS 26.5 FEET.
* FELL BELOW FLOOD STAGE AT 2:00 AM MONDAY.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL WILL GRADUALLY FALL BEFORE CRESTING SLIGHTLY
AGAIN ON THURSDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/16 06/17 06/18 06/19 06/20
MISSISSIPPI RIVER
CHESTER 27 26.53 25.1 24.1 24.6 25.4 24.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:23 AM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 13, 6:23 AM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 623 AM CDT SAT JUN 13 2009 .DISCUSSION... /430 AM CDT SAT JUN 13 2009/ A GENERALLY FLAT/ZONAL H500 FLOW WILL PREVAIL INTO EARLY NEXT WEEK...WITH A WEAK RIDGE AXIS EDGING THRU THE FA ON MONDAY. OF SOME ADDITIONAL NOTE IS A SPLIT FLOW REGIME THAT EXISTS OVER WRN NOAM ATTM THAT IS EXPECTED TO SPREAD EWD TO MUCH OF THE REST OF NOAM BY EARLY NEXT WEEK...AND MAY END UP SLOWING DOWN THE BUILDING RIDGE THAT IS ANTICIPATED BY THE MODELS TO BE THE DOMINANT FEATURE FOR LATE NEXT WEEK. UNTIL THE MID LEVEL RIDGE PASSES...THE SFC FRONTAL BOUNDARY OVER OK AND AR WILL HAVE A VERY DIFFICULT TIME PUSHING N...AND MAY EVEN HAVE DIFFICULTY AFTER PASSAGE OF THE MID LEVEL RIDGE ON MONDAY IF THE PCPN FORECAST COMES TO REALIZATION. FOR TODAY...UPPER LEVEL DISTURBANCE SLOWLY EDGING THRU THE NRN FA AND POINTS FURTHER N ATTM MAY AID IN DEVELOPMENT OF /SUNRISE SURPRISE/ FROM ACC THAT IS POPPING UP ACROSS THE FA N OF I-70. BY 12Z...THE BULK OF THIS PCPN IF IT DEVELOPS SHOULD BE E OF THE MS RIVER. HEADING INTO THE AFTERNOON...SFC TROF MOVING THRU THE FA WILL ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT...BUT SFC-BASED SOUNDINGS SHOW A WEAK CAP THAT WILL LIKELY PRECLUDE DEVELOPMENT OVER MOST AREAS AND SHOULD JUST END UP WITH ISOLD SHRA/TSRA THAT WILL PUSH SEWD WITH TIME. A FEW MAY LINGER INTO THE EARLY EVENING HOURS FOR AREAS WELL SE OF KSTL. EARLY MORNING FOG FOR AREAS MAINLY S AND E OF KSTL SHOULD QUICKLY BURN OFF ONCE AGAIN. THE MOST WIDESPREAD AREAS OF FOG ARE FOUND IN THE FAR SRN FA. PERSISTENT CLOUDS EXPECTED OVER THE FAR NRN FA WILL KEEP TEMPS IN THE MID 70S...BUT SHOULD EDGE 80F ELSEWHERE. HEADING INTO SUNDAY AND CONTINUING THRU TUESDAY...FRONT WILL INTITIALLY STILL BE WELL TO THE S OF THE FA...BUT IS EXPECTED TO SLOWLY EDGE NEWD ON TUESDAY THRU THE FA. A SERIES OF UPPER LEVEL ENERGY PIECES WILL COMBINE WITH INCREASING ELEVATED INSTABILITY TO PRODUCE A SERIES OF MCS WITH HEAVY RAINFALL POTENTIAL...ESPECIALLY TAKING INTO ACCOUNT THE ENTIRE THREE-DAY PERIOD. THE MAIN FOCUS FOR THESE MCS SHOULD BE INCREASINGLY TO THE NE AS THE FRONT BEGINS TO LIFT...BUT THERE WILL LIKELY BE AREAS THAT WILL PICK UP A FEW INCHES OF RAINFALL BY THE TIME ALL IS SAID AND DONE TUESDAY AFTERNOON. HAVE LEANED ON THE COOL SIDE FOR TEMPS SUNDAY AND MONDAY IN AREAS EXPECTED TO HAVE THE BEST PROBS FOR RAIN...BUT WAS MORE CONSERVATIVE ON ADJUSTMENTS TUESDAY WHERE CUTOFF FOR RAIN MORE UNCERTAIN AND WARM FRONT NOT FAR BEHIND AND/OR IN THE PROCESS OF MOVING THRU. TES && .AVIATION... /610 AM CDT SAT JUN 13 2009/ FOR THE 12Z TAFS...ACCAS CURRENTLY OVER NERN MO WILL CONTINUE TO MOVE E THIS MORNING. EXPECT AREA OF STRATUS OVER NWRN MO AND SRN IA TO BREAK UP AND SHUD NOT AFFECT UIN. FG SHUD BEGIN TO LIFT WITH HELP OF SUNSHINE. WINDS WILL GRADUALLY BECOME NLY TODAY AS A WEAK SFC LOW MOVES EWD. EXPECT SCT TSRA TO DEVELOP ACROSS SW IL THIS AFTERNOON. DO NOT HAVE MENTION IN STL/SUS TAF AS ACTIVITY SHUD REMAIN FURTHER E...BUT CAN NOT COMPLETELY RULE OUT A STRAY TS TO AFFECT THE TERMINALS. WINDS WILL ONCE AGAIN BECOME LIGHT TONIGHT UNDER A MOSTLY CLEAR SKY. TOO MANY UNCERTAINTIES EXIST TO MENTION IN TAF ATTM...BUT FG MAY DEVELOP ONCE AGAIN TONIGHT AS INVERSION SETS UP WITH MOIST BOUNDARY LAYER. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 13, 7:41 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 741 AM CDT SAT JUN 13 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 741 AM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THROUGHOUT THE PERIOD WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THERE WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL DUE TO THE PERSISTENT THREAT OVER THE SAME AREAS AND EXPECTED ORGANIZED CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.